MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC BIVONA; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC BIVONA; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 0P055
Medical Device Problem Codes Material Discolored (1170); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation results: one used bivona tracheostomy tube was returned for investigation without its original packaging inside a (b)(4) bag.Visual inspection was performed at 12 inches under normal conditions of illumination to detect for any contamination on the unit.The investigator observed that the sample was contaminated with yellow spots.The substance was wiped away with a towel.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.Based on the information provided in the complaint description, it is most likely that the unit was contaminated once it left the manufacturing facility.
 
Event or Problem Description
It was reported that the lower shaft of the cannula was discolored and rough after two weeks of use.No reprocessing measures were taken.No patient injury or complications were reported in relation to this event.

Brand Name
BIVONA
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8923203
Report Number3012307300-2019-04222
Device Sequence Number14027183
Product Code BTO
UDI-Device Identifier15021312005783
UDI-Public15021312005783
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/11/2022
Device Catalogue Number0P055
Device Lot Number3502385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Initial Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1